MAUDE Adverse Event Report: COOK INC X-REIDY BREAST LESION LOCALIZATION NEEDLE; MIJ NEEDLE, TUMOR LOCALIZATION

COOK INC X-REIDY BREAST LESION LOCALIZATION NEEDLE; MIJ NEEDLE, TUMOR LOCALIZATION
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Information (3190)
Date of Event 11/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter occupation: unknown.Pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported an unknown patient required an x-reidy breast lesion localization needle.During withdrawal of the device, the "spotting harpoon" broke.Additional information regarding the event and patient outcome has been requested but is currently unknown.
 
Event or Problem Description
Additional information provided on 02apr2021 confirmed there were no adverse effects to the patient.Additional intervention was not required.Another similar device was used to complete the procedure.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.Correction: b1, b2 - no outcomes attributed to ae additional information: b5.Investigation ¿ evaluation: it was reported to cook that the spotting harpoon of an x-reidy breast lesion localization needle broke during withdrawal during the procedure.This incident was reported by(b)(6) france.Further communication with the user facility clarified that the doctor had to use another harpoon and there was not any extraction of any product.No adverse effects were reported.A review of the complaint history, device history record, instructions for use (ifu), and quality control procedures were conducted during the investigation.The complainant did not return the complaint device to cook for investigation.However, a document based investigation evaluation was performed.The risks associated with these devices are acceptable when weighed against the benefits.Sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) was also conducted as a part of the investigation to check for failure related nonconformances and additional complaints.The dhr for the complaint lot and related subassembly lots recorded no non-conformances.A data base search revealed no additional complaints for the complaint lot from the field.As there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.The device is shipped with instruction for use (ifu) which provides the following information to the user related to the reported failure mode: warnings ¿under no circumstances should a hook wire engaged in tissue be pulled out without surgical intervention.¿ precautions ¿the hook wire should be used as a guide for the surgeon, not as a retractor.¿ based on the information provided, no returned product, and the results of the investigation, it was concluded the failure is component failure unrelated to manufacturing or design deficiencies.Use-related cause of failure was considered but couldn't be confirmed due to a lack of information from the user facility.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
X-REIDY BREAST LESION LOCALIZATION NEEDLE
Common Device Name
MIJ NEEDLE, TUMOR LOCALIZATION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11330209
Report Number1820334-2021-00335
Device Sequence Number10968432
Product Code MIJ
UDI-Device Identifier00827002194182
UDI-Public(01)00827002194182(17)250630(10)13276701
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model NumberN/A
Device Catalogue NumberDXRBL-18-5.0
Device Lot Number13276701
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/04/2021
Supplement Date Received by Manufacturer04/02/2021
Initial Report FDA Received Date02/15/2021
Supplement Report FDA Received Date04/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;